Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 22, 2016, 2:21 PM EDT for Meigs County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 22, 2016, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
County Meigs County, OH
The radar
The Charleston,WV radar (KRLX), 83 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
368
WWUS81 KRLX 221821
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT FRI JUL 22 2016
OHZ085-WVZ007-221845-
MEIGS-MASON-
221 PM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEIGS AND NORTH CENTRAL
MASON COUNTIES...
AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
RUTLAND...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POMEROY...RACINE...RUTLAND...NEW HAVEN...MASON...MIDDLEPORT...
CHESTER...SYRACUSE...HARTFORD CITY...HARRISONVILLE AND DEXTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3902 8180 3888 8198 3898 8210 3900 8210
3900 8213 3908 8222 3917 8208
TIME...MOT...LOC 1821Z 311DEG 16KT 3909 8210
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:15 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 22, 2:15 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Charleston WV 215 PM EDT FRI JUL 22 2016 .SYNOPSIS... Weak disturbances drop southeast into Saturday. Front stalls in Upper Ohio Valley Saturday night. && .NEAR TERM /THROUGH SATURDAY/... Latest radar mosaic shows showers/storms were moving/developing southeast across our southeast Ohio...Northeast Kentucky and along the Ohio River in West Virginia. These storms appear to be the result of an upper level disturbance which is moving toward the area. This feature is expected to generally remain west of our forecast area. However... models suggest these storms could continue to mainly impact our western counties into the late evening hours. Precipitable water values top 2 inches along and west of the Ohio River, indicating downpours are also possible in any thunderstorms. Did not make any major changes for the overnight period. While most of the storms should dissipate before midnight...an isolated storm or two could continue during the overnight hours. Saturday could be the hottest day of the year so far. Latest temp guidance is warmer than our previous forecast for highs and have tweaked our MaxT grid up a degree or two. Felt our forecasted dewpoint temps may have been a little high...so have tweaked them down. Current thinking is that heat indices will top out between 100 and 105 Saturday afternoon across our western counties. Only fly in the ointment would be debris clouds from overnight that may act to keep daytime temps down. Am leaning towards issuing a Heat Advisory for portions of southeast Ohio...northeast Kentucky and the western counties of West Virginia. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... The heat wave will continue this weekend with temperatures reaching the lower 90s. Models show a dry column through the period with some moisture at the mid levels and high sfc CAPE values. Can no ruled out low chance for showers and storms by Sunday afternoon. A weak cold front becomes stationary in the vicinity to our north. Convective complexes can develop under northwest flow. Remnants of these complexes can dig southeast while diminishing in intensity. This will bring debris clouds to the area. Despite the clouds, temperatures will climb again Sunday mainly lowlands. Moisture and hot temperatures can make heat index to climb into the 100s this weekend. Went with the superblend guidance for temperatures through the period. Continued advertising possible heat advisories for the weekend. && .LONG TERM /MONDAY THROUGH THURSDAY/... It will turn more unsettled early next week with the arrival of a frontal boundary coupled with a s/w trof passage. These features will make a run toward the area later on Monday with convection chances increasing thru the afternoon and especially into the evening hours. The upper ridge will flatten as the overall pattern turns more zonal with generally weak flow through the atmosphere. This will keep the unsettled pattern going thru Tuesday as the the front will be in no hurry to push through. With the light flow and high pwats...some slow moving downpours are in the cards. The front finally gets a nudge to the S by Wednesday with mid level drying spreading into the area keeping afternoon shra/tsra chances confined over S WV/SW VA in the better moisture. Temps will gradually ease back closer to normal levels midweek...likely ending the heat wave over portions of the area Monday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... 18Z FRIDAY THROUGH 18Z SATURDAY... Latest radar mosaic continues to indicate scattered showers and storms with MVFR...local IFR...conditions were pushing across southeast Ohio. Outside of the area...vfr conditions prevailed. An upper level disturbance will push southeast into the nighttime hours. As a result...the storms should continue to move/develop southeast during the afternoon hours. The best chance will be along and west of the Ohio River, and have continued VCTS on the PKB and HTS TAFs into the evening hours. Models still fairly insistent on fog formation tonight, but think there will be enough remnant clouds around to allow for dense fog formation. Have generally gone with 6sm br between 08Z and 12Z everywhere...with some 3-5sm br in favored river valleys...at places like CRW/EKN. VFR conditions are expected after 13Z...with isolated storms possible after 15Z. CONFIDENCE AND ALTERNATE SCENARIOS... FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: May need to expand VCTS this afternoon and evening. Dense river valley fog may form tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... IFR possible in thunderstorms late Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/30 NEAR TERM...JSH SHORT TERM...ARJ LONG TERM...30 AVIATION...JSH
Hazardous weather outlook, Jul 22, 4:28 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 428 AM EDT FRI JUL 22 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031- 230830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON- 428 AM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF ABOVE NORMAL TEMPERATURES...AND HIGH HUMIDITY COULD LEAD TO HEAT INDICES OVER 100 THIS WEEKEND. HEAT ADVISORIES MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ032>040-046-047-230830- DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 428 AM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 2:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
208 PM EDT FRI JUL 22 2016
WVZ007-014-221845-
MASON-PUTNAM-
208 PM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON COUNTY...
AT 208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF GALLIPOLIS...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...LEON...SOUTHSIDE AND GRIMMS LANDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3873 8218 3881 8207 3871 8188 3861 8195
3859 8209
TIME...MOT...LOC 1808Z 323DEG 8KT 3873 8208
CHARNICKSpecial weather statement, Jul 22, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT FRI JUL 22 2016
OHZ085-WVZ007-221845-
MEIGS-MASON-
221 PM EDT FRI JUL 22 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEIGS AND NORTH CENTRAL
MASON COUNTIES...
AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
RUTLAND...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POMEROY...RACINE...RUTLAND...NEW HAVEN...MASON...MIDDLEPORT...
CHESTER...SYRACUSE...HARTFORD CITY...HARRISONVILLE AND DEXTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3902 8180 3888 8198 3898 8210 3900 8210
3900 8213 3908 8222 3917 8208
TIME...MOT...LOC 1821Z 311DEG 16KT 3909 8210
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:08 PM EDT | Special Weather Statement | RLX | Mason | 37 min |
| Jul 22, 2:53 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 15 more | 29 hr |
| Jul 22, 2:59 PM EDT | Special Weather Statement | RLX | Cabell, Jackson, Mason | 31 min |
| Jul 22, 3:32 PM EDT | Special Weather Statement | RLX | Jackson | 28 min |
| Jul 22, 3:37 PM EDT | Special Weather Statement | RLX | Pleasants | 23 min |
| Jul 22, 3:46 PM EDT | Special Weather Statement | RLX | Cabell | 29 min |
| Jul 22, 4:02 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 28 min |
| Jul 22, 4:33 PM EDT | Special Weather Statement | RLX | Lincoln | 27 min |
| Jul 22, 4:40 PM EDT | Special Weather Statement | RLX | Tyler | 20 min |
| Jul 22, 2:29 PM EDT | Special Weather Statement | RLX | Lawrence | 31 min |
| Jul 22, 2:33 PM EDT | Special Weather Statement | RLX | Greenup | 27 min |
| Jul 22, 3:03 PM EDT | Special Weather Statement | RLX | Carter | 27 min |
| Jul 22, 3:44 PM EDT | Special Weather Statement | RLX | Boyd | 31 min |
| Jul 22, 3:54 PM EDT | Special Weather Statement | RLX | Lawrence | 36 min |
| Jul 22, 4:07 PM EDT | Special Weather Statement | RLX | Carter | 38 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.